Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 12, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 9, 2010, 11:56 AM CDT for 8 counties in Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2010, 11:56 AM CDT (16:56 UTC)
- Expired
- Apr 9, 2010, 3:28 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 40 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2247 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 9, 6:23 AM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Apr 9, 6:23 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 623 AM CDT FRI APR 9 2010 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. DIURNALLY GUSTY SOUTH WINDS WILL BE FOUND DURING MUCH OF THE DAYLIGHT HOURS TODAY. A WEAK COLD FRONT WILL MOVE SOUTH INTO WESTERN KANSAS BY TONIGHT AND IS EXPECTED TO REMAIN JUST NORTH AND WEST OF THE AREA AS IT BECOMES QUASI-STATIONARY. KED && .PREV DISCUSSION... /ISSUED 327 AM CDT FRI APR 9 2010/ DISCUSSION... TODAY-SUNDAY NIGHT: WARMING TREND STILL SCHEDULED FOR ALL AREAS AS SLY WINDS INCREASE AS SFC TROF GRADUALLY STRENGTHENS OVER SWRN PLAINS. WARMEST MAXES TODAY & SAT SHOULD TARGET CNTRL KS WHERE CLOSEST TO COMPRESSIONAL WARMING THAT WILL BE INDUCED BY APPROACHINGSE-MOVING COLD FRONT THAT'LL STALL THIS MORNING AS 700-MB WAVE SCOOTS NE FROM MT/ND BORDER TO FAR WRN ONTARIO. ONLY CHANCE FOR RAIN WOULD OCCUR LATE SAT NGT/EARLY SUN MORNING OVER CNTRL KS WHERE A MID-LVL IMPULSE...EJECTING NE FROM NM TO WRN KS LATE SAT NGT... MAY PUSH THE COLD FRONT SE SAT AFTERNOON & EVENING. GRADUALLY INCREASING LWR DECK MOISTURE CONVERGENCE APPEARS SUFFICIENT TO ASSIGN ~20% POPS TO WRN HALF OF CNTRL KS LATE SAT NGT. MON-THU NGT: WARM & OCCASIONALLY WINDY WEATHER SLATED MOST PERIODS WITH LWR-DECK TROF PERSISTS OVER WRN PLAINS. MADE MANY CHANGES TO INHERITED FORECAST FROM A PRECIPITATION STANDPOINT DUE PRIMARILY TO LACK OF LWR-DECK FOCUS & MID TO UPR SUPPORT. IN FACT POPS WERE REMOVED FROM MOST PERIODS (ESPECIALLY DURING MID-WEEK) AS STRONG(!) HIGH PRESSURE CENTERED OVER MID-MS VALLEY SHOULD FORCE ANY DISTURBANCE APPROACHING THE GREAT PLAINS NW-N OF KICT COUNTRY. ANY CHANCE FOR SHRA/TSRA SHOULD BE CONFINED TO LATE MON NGT/TUE MORNING OVER NW CORRIDOR OF NEIGHBORHOOD WHERE CLOSEST TO AN INTENSE MID LVL IMPULSE THAT'LL SCOOT NE OVER WRN NEBRASKA. TEMP-WISE ONLY CHANGES WERE TO RAISE MINS A FEW DEGREES DURING MID-WEEK DUE TO PERSISTENT LWR DECK WARM/MOIST ADVECTION. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 47 77 52 / 0 0 0 10 HUTCHINSON 74 47 77 51 / 0 0 0 10 NEWTON 73 47 77 51 / 0 0 0 10 ELDORADO 73 47 76 51 / 0 0 0 10 WINFIELD-KWLD 73 47 76 52 / 0 0 0 10 RUSSELL 73 45 75 49 / 0 0 0 20 GREAT BEND 74 46 77 50 / 0 0 0 20 SALINA 73 47 76 51 / 0 0 0 20 MCPHERSON 74 47 77 51 / 0 0 0 10 COFFEYVILLE 72 46 75 51 / 0 0 0 10 CHANUTE 71 46 75 50 / 0 0 0 10 IOLA 71 46 75 50 / 0 0 0 10 PARSONS-KPPF 72 46 75 51 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 9, 5:15 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 515 AM CDT FRI APR 9 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 515 AM CDT FRI APR 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A VERY HIGH RANGELAND FIRE DANGER EXISTS THIS AFTERNOON IN PARTS OF CENTRAL...SOUTH-CENTRAL AND SOUTHEAST KANSAS...ESPECIALLY IN MARION AND CHASE COUNTIES WHERE A RED FLAG WARNING BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A VERY HIGH RANGELAND FIRE DANGER IS POSSIBLE IN THE FLINT HILLS ON SATURDAY AFTERNOON...AND MOST AREAS EACH AFTERNOON FROM MONDAY THRU NEXT THURSDAY. ON TUESDAY AFTERNOON AN EXTREME FIRE DANGER IS POSSIBLE IN RUSSELL LINCOLN AND NORTHERN SALINE COUNTIES. IF YOU LIVE IN THESE AREAS YOU SHOULD MONITOR FORECASTS CLOSELY AS A RED FLAG WARNING MAY BE REQUIRED. A VERY HIGH FIRE DANGER IS LIKELY FOR THE REMAINING AREAS TUESDAY AFTERNOON AS SOUTH WINDS INCREASE TO 25 TO 35 MPH. A WIND ADVISORY IS LIKELY FOR ALL AREAS ON TUESDAY. A FEW THUNDERSTORMS ARE POSSIBLE LATE TUESDAY NIGHT OVER RUSSELL... BARTON AND LINCOLN COUNTIES...AND MAY BE QUITE STRONG WITH SMALL HAIL AND WINDS AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 12:01 PM CDT | Red Flag Warning | ICT | Butler, Chase, Greenwood, Marion | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.